MAUDE Adverse Event Report: SYNTHES GMBH INSERT-HANDLE RADIOLUC MED; NAIL, FIXATION, BONE

SYNTHES GMBH INSERT-HANDLE RADIOLUC MED; NAIL, FIXATION, BONE
Catalog Number 03.043.021
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2026, the patient underwent an unknown surgery.During surgery, the surgeon tried to remove the insertion handle, but it was too stiff to turn, so he checked the image of the connecting part, and it looked deformed.The surgeon removed one of the locking screws, inserted metal into that hole and set it counter-clockwise.After applying vibration to the handle, the surgeon was able to turn and remove it.The removed screw was reinserted.The surgery was completed successfully with no surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1.H3, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned sample revealed that the prong of the distal shaft of the insert-handle radioluc med was bent inward.No other issues were identified.A dimensional inspection for the insert-handle radioluc was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Properly handling and attention to the approved use of the device diminishes the risk of failure.A functional test was not performed because the mating device required to assess the interaction was not received.However, based on the information provided and the observed condition of the returned device, it is reasonable to conclude that a functionality issue may occur during the procedure.Per the tn-advanced tibial nailing system semi-extended parapatellar approach surgical technique guide se_814687 rev.Ae, the following relevant statement was found.Assemble insertion instruments connect the hexagonal ball at the tip of the screwdriver to the recess of the connecting screw by pushing both parts together until they snap into place and the connecting screw is retained to the screwdriver.Connect the insertion handle to the nail by aligning the markings on the nail with the two slots on the barrel of the insertion handle.Push both parts together until they snap into place.The connection holds the nail in place until the connecting screw is tightened.Pass the connecting screw through the insertion handle to engage with the nail and securely tighten it with the screwdriver.Remove the screwdriver.Precaution: ensure that the connection between the nail and the insertion handle is tight.Retighten if necessary, after hammering and prior to the attachment of the aiming arm.The overall complaint was confirmed as the observed condition of the insert-handle radioluc med would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: part number: 03.043.021.Lot number: 377p858.Manufacturing site: haegendorf.Release to warehouse date: 29-oct-2021.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances related to the malfunction were identified.Product jbl-nr-00102201 was initiated for the affected lot and nc is related to outer diameter of the pin component 60112455 which is ctq feature was not cascade properly to the inspection plan, outer diameter is inspected before the blasting operation but the final diameter required was after the blasting operation.Affected component was reinspected and released from hold after it is found to be within specification.Therefore, this nc is not related to the issue identified in this pi planned product jbl-nc-0011913 was initiated for the affected lots and is related to the glue 50198136 epo-tek od2002 was not used as per the drawing requirement due to the global raw material shortage., alternative glue 50120765 epo-tek 353 nd was used which was already used is similar product.Therefore, this nc is not related to the issues identified in this pi if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERT-HANDLE RADIOLUC MED
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24380933
Report Number8030965-2026-01640
Device Sequence Number21384561
Product Code JDS
UDI-Device Identifier10886982297204
UDI-Public(01)10886982297204(10)377P858
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.043.021
Device Lot Number377P858
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/01/2026
Supplement Date Received by Manufacturer02/24/2026
03/03/2026
Initial Report FDA Received Date02/18/2026
Supplement Report FDA Received Date02/26/2026
03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown